Alert archive / California / High Wind Warnings in 2013
High Wind Warning 17, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Oct 27, 2013, 2:36 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 27, 2013, 10:00 PM PDT. It was in force for 29 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 27, 2013, 2:36 AM PDT (09:36 UTC)
- In effect from
- Oct 27, 2013, 10:00 PM PDT
- Expired
- Oct 29, 2013, 2:45 AM PDT
- In force
- 29 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 10:00 PM PDT | NON-TSTM WND DMG | Twentynine Palms, CA | A SPOTTER REPORTED ONE HOME HAD HALF OF THE SHINGLES TORN OFF A ROOF AND ANOTHER HOME HAD TWO TREES FELL ON THE HOUSE CAUSING MINOR DAMAGE TO THE HOUSE. |
| Oct 27, 11:50 PM PDT | NON-TSTM WND GST 62 | 7 Ene Cabazon, CA | MESONET STATION WHITEWATER RAWS /WWAC1/ |
| Oct 28, 12:30 AM PDT | NON-TSTM WND GST 57 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
| Oct 28, 12:36 AM PDT | NON-TSTM WND GST 54 | 4 Se Rainbow, CA | MESONET STATION PALA /HP006/ |
| Oct 28, 1:10 AM PDT | NON-TSTM WND GST 56 | 7 E Cabazon, CA | MESONET STATION WHITE WATER (2 S) /UP442/ |
| Oct 28, 2:05 AM PDT | NON-TSTM WND GST 57 | 12 Ese Apple Valley, CA | MESONET STATION LUCERNE VALLEY /DW4819/ |
| Oct 28, 2:55 AM PDT | NON-TSTM WND GST 58 | 4 Nne Apple Valley, CA | MESONET STATION APPLE VALLEY AIRPORT /KAPV/ |
| Oct 28, 2:56 AM PDT | NON-TSTM WND GST 63 | 5 Ne Thousand Palms, CA | MESONET STATION SKY VALLEY /EW3081/ |
| Oct 28, 3:30 AM PDT | NON-TSTM WND GST 60 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
| Oct 28, 4:10 AM PDT | NON-TSTM WND GST 68 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
| Oct 28, 4:25 AM PDT | NON-TSTM WND GST 75 | 5 Ene Pine Valley, CA | MESONET STATION MOUNT LAGUNA /HP001/ |
| Oct 28, 5:21 AM PDT | NON-TSTM WND GST 85 | 5 Ne Thousand Palms, CA | MESONET STATION SKY VALLEY /EW3081/ |
| Oct 28, 5:50 AM PDT | NON-TSTM WND GST 65 | 7 Ene Cabazon, CA | MESONET STATION WHITEWATER RAWS /WWAC1/ |
| Oct 28, 6:10 AM PDT | NON-TSTM WND GST 61 | 3 Sse Julian, CA | MESONET STATION HARRISON PARK /HRPSD/ |
| Oct 28, 6:25 AM PDT | NON-TSTM WND GST 58 | 12 Ese Apple Valley, CA | MESONET STATION LUCERNE VALLEY /DW4819/ |
| Oct 28, 7:10 AM PDT | NON-TSTM WND GST 72 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
| Oct 28, 7:51 AM PDT | NON-TSTM WND GST 79 | 13 Ese Big Bear City, CA | MESONET STATION BURNS CANYON /BCNC1/ |
| Oct 28, 10:25 AM PDT | HIGH SUST WINDS 59 | 7 E Cabazon, CA | MESONET STATION WHITE WATER (2 S) /UP442/ |
| Oct 28, 10:40 AM PDT | DUST STORM | 5 W Hesperia, CA | SPOTTER REPORTS BROWN OUT CONDITIONS RESULTING IN A 5 CAR PILE-UP ON I-15 NORTH-BOUND BETWEEN JOSHUA STREET AND MAIN STREET. |
| Oct 28, 12:05 PM PDT | NON-TSTM WND DMG | Lenwood, CA | SEVERAL PAPER SHINGLES BLEW OFF SOME HOMES AND A FEW SMALL TREE BRANCHS WERE TORN OFF TREES IN LENWOOD. WINDS WERE ESTIMATED AT 55 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3253 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WWUS76 KSGX 270936 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 236 AM PDT SUN OCT 27 2013 ...DENSE FOG ADVISORY THROUGH EARLY THIS MORNING NEAR HIGHER COASTAL TERRAIN INTO THE WESTERN VALLEYS... ...HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS FOR LATE TONIGHT THROUGH EARLY TUESDAY... .A SHALLOW MARINE LAYER AND WEAK ONSHORE FLOW WILL BRING AREAS OF DENSE FOG EARLY THIS MORNING NEAR HIGHER COASTAL TERRAIN INTO THE WESTERN VALLEYS. FOR LATE TONIGHT THROUGH EARLY TUESDAY...A LOW PRESSURE SYSTEM MOVING SOUTHWARD THROUGH THE WESTERN STATES WILL BRINGER STRONGER ONSHORE FLOW WITH STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-271600- /O.UPG.KSGX.HW.A.0012.131028T0500Z-131029T1500Z/ /O.NEW.KSGX.HW.W.0017.131028T0500Z-131029T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 236 AM PDT SUN OCT 27 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS TO 70 MPH...MAINLY MONDAY. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * TIMING...WINDS INCREASING LATE NIGHT AND EARLY MONDAY WITH THE STRONGEST AND MOST WIDESPREAD WINDS MONDAY. WINDS GRADUALLY DIMINISHING LATE MONDAY NIGHT AND EARLY TUESDAY. * VISIBILITY...IN THE DESERTS LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-050-271600- /O.CON.KSGX.FG.Y.0031.000000T0000Z-131027T1600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 236 AM PDT SUN OCT 27 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * LOCATION...NEAR HIGHER COASTAL TERRAIN AND THE MESAS INTO THE WESTERN VALLEYS. * VISIBILITY...LESS THAN ONE QUARTER MILE AT TIMES. * IMPACTS...IN SAN DIEGO COUNTY...DRIVING WILL BE DIFFICULT ALONG PARTS OF INTERSTATES 8...15...AND 805...AS WELL AS HIGHWAYS 52 AND 78. IN ORANGE COUNTY...DRIVING COULD BE DIFFICULT ALONG PARTS OF INTERSTATE 5 INLAND TOWARDS THE FOOTHILLS. FLIGHT DELAYS WILL BE POSSIBLE AT COASTAL AIRPORTS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
7 follow-up statements
759 WWUS76 KSGX 271557 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 857 AM PDT SUN OCT 27 2013 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... ...HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS LATE TONIGHT THROUGH EARLY TUESDAY... .VISIBILITY HAS BEEN IMPROVING OVER THE LAST HOUR...AND WILL CONTINUE TO IMPROVE THROUGH THE MORNING. THEREFORE...THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM PDT THIS MORNING. A LOW PRESSURE SYSTEM MOVING SOUTHWARD THROUGH THE WESTERN STATES WILL CREATE STRONGER ONSHORE FLOW LATE TONIGHT THROUGH EARLY TUESDAY...WITH STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS WILL GRADUALLY DIMINISH LATE MONDAY NIGHT INTO EARLY TUESDAY. CAZ042-043-050-271700- /O.EXP.KSGX.FG.Y.0031.000000T0000Z-131027T1600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 857 AM PDT SUN OCT 27 2013 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... VISIBILITY HAS BEEN IMPROVING OVER THE LAST HOUR...AND WILL CONTINUE TO IMPROVE THROUGH THE MORNING. THEREFORE...THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM PDT THIS MORNING. $$ CAZ055-056-058-060>062-272300- /O.CON.KSGX.HW.W.0017.131028T0500Z-131029T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 857 AM PDT SUN OCT 27 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PDT TUESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS TO 70 MPH...MAINLY MONDAY. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO ADJACENT DESERT AREAS. * TIMING...WINDS INCREASING LATE NIGHT AND EARLY MONDAY WITH THE STRONGEST AND MOST WIDESPREAD WINDS MONDAY. WINDS GRADUALLY DIMINISHING LATE MONDAY NIGHT AND EARLY TUESDAY. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED AT TIMES IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JJT
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
766 WWUS76 KSGX 280442 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 942 PM PDT SUN OCT 27 2013 ...HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS LATE TONIGHT THROUGH EARLY TUESDAY... .A LOW PRESSURE SYSTEM MOVING SOUTHWARD THROUGH THE WESTERN STATES WILL BRING STRONG...POTENTIALLY DAMAGING WESTERLY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH EARLY TUESDAY. THE WINDS WILL GRADUALLY DIMINISH TUESDAY MORNING. CAZ055-056-058-060>062-281300- /O.CON.KSGX.HW.W.0017.131028T0500Z-131029T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 942 PM PDT SUN OCT 27 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO ADJACENT DESERT AREAS. * TIMING...WINDS INCREASING TONIGHT AND CONTINUING THROUGH MONDAY NIGHT. THE STRONGEST AND MOST WIDESPREAD WINDS ARE EXPECTED MONDAY. WINDS GRADUALLY DIMINISHING TUESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED AT TIMES IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
900 WWUS76 KSGX 281023 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 323 AM PDT MON OCT 28 2013 ...HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS THROUGH EARLY TUESDAY... .A LARGE LOW PRESSURE SYSTEM OVER CALIFORNIA AND NEVADA WILL BRING PERIODS OF STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY TUESDAY WITH STRONGEST GUSTS TODAY. CAZ055-056-058-060>062-282100- /O.CON.KSGX.HW.W.0017.000000T0000Z-131029T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 323 AM PDT MON OCT 28 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY. * WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 70 MPH. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO ADJACENT DESERT AREAS. * TIMING...WINDS INCREASING THIS MORNING WITH WINDS STRONGEST AND MOST WIDESPREAD TODAY. WINDS GRADUALLY DIMINISHING TONIGHT THROUGH TUESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED AT TIMES IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
237 WWUS76 KSGX 282104 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 204 PM PDT MON OCT 28 2013 ...HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS THROUGH EARLY TUESDAY... .A LARGE LOW PRESSURE SYSTEM OVER CALIFORNIA AND NEVADA WILL BRING PERIODS OF STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY TUESDAY WITH STRONGEST GUSTS EARLY THIS AFTERNOON. CAZ055-056-058-060>062-290500- /O.CON.KSGX.HW.W.0017.000000T0000Z-131029T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 204 PM PDT MON OCT 28 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... * WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO ADJACENT DESERT AREAS. * TIMING...STRONGEST AND MOST WIDESPREAD EARLY THIS AFTERNOON. WINDS GRADUALLY DIMINISHING TONIGHT THROUGH TUESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED AT TIMES IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JJT
789 WWUS76 KSGX 290456 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 956 PM PDT MON OCT 28 2013 ...HIGH WIND WARNING CONTINUES FOR THE MOUNTAINS AND DESERTS THROUGH EARLY TUESDAY... .STRONG GUSTY WINDS WILL CONTINUE OVER THE MOUNTAINS AND DESERTS EARLY TONIGHT...GRADUALLY DECREASING LATE TONIGHT. CAZ055-056-058-060>062-291300- /O.CON.KSGX.HW.W.0017.000000T0000Z-131029T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 956 PM PDT MON OCT 28 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO ADJACENT DESERT AREAS. * TIMING...STRONG WINDS EARLY TONIGHT. WINDS GRADUALLY DIMINISHING THROUGH EARLY TUESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED AT TIMES IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
123 WWUS76 KSGX 290945 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PDT TUE OCT 29 2013 ...DECREASING WEST WINDS IN THE MOUNTAINS AND DESERTS THIS MORNING... .UPPER LEVEL LOW PRESSURE OVER THE GREAT BASIN IS MOVING SLOWLY EASTWARD WITH SUBSIDING WEST WINDS OVER THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-291045- /O.CAN.KSGX.HW.W.0017.000000T0000Z-131029T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 245 AM PDT TUE OCT 29 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE TO SUBSIDE THROUGH THIS MORNING. $$ 17
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Oct 26, 9:15 PM PDT, 5 hours 21 minutes earlier.
Area forecast discussion, Oct 26, 9:15 PM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 PM PDT SAT OCT 26 2013
.SYNOPSIS...
AREAS OF DENSE FOG WILL DEVELOP AGAIN LATE TONIGHT AND PERSIST INTO
SUNDAY MORNING IN SOME COASTAL AND VALLEY AREAS. A COOLING TREND
WILL BEGIN SUNDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE
NORTH. THIS WILL LIKELY BRING PRECIPITATION MONDAY AND
TUESDAY...INCLUDING SNOW TO HIGHER ELEVATIONS IN THE MOUNTAINS.
STRONG GUSTY WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS
SUNDAY NIGHT THROUGH TUESDAY AS WELL. IT WILL BE CLOUDY AND VERY
COOL MONDAY AND TUESDAY...THEN FAIR AND GRADUALLY WARMER WEDNESDAY
THROUGH FRIDAY WITH WEAK OFFSHORE FLOW THURSDAY AND FRIDAY. COOLER
AGAIN NEXT SATURDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
HIGH CLOUDS CONTINUE TO MOVE OVER THE REGION TONIGHT AND ARE
EXPECTED TO MOVE OFF TO THE EAST ON SUN. THE AFTERNOON SOUNDING
SHOWS THE MARINE LAYER ABOUT 1000 FT DEEP. DUE TO THE SHALLOW MARINE
LAYER...DENSE FOG IS ALREADY AFFECTING HIGHER TERRAIN NEAR THE
IMMEDIATE COAST AS THE LOW CLOUDS MOVE ASHORE. AN UPPER LEVEL
DISTURBANCE MOVING IN FROM THE WEST WILL CAUSE THE MARINE LAYER TO
DEEPEN SOMEWHAT LATE TONIGHT INTO EARLY SUN MORNING. AS THE MARINE
LAYER DEEPENS...THE DENSE FOG WILL GRADUALLY MIGRATE TO HIGHER
TERRAIN FARTHER INLAND BEFORE LIFTING BY MID-MORNING.
A COLD LOW PRESSURE SYSTEM WILL MOVE SOUTHWARD THROUGH THE WESTERN
STATES SUN AND MON...THEN TURN EASTWARD INTO THE GREAT BASIN AND
ROCKIES TUESDAY AND WEDNESDAY. NUMERICAL MODELS ARE IN PRETTY GOOD
AGREEMENT WITH THE TRACK BUT LESS SO WITH THE TIMING...THE GFS BEING
A LITTLE FASTER. THE CENTER OF THE LOW AND THE COLDEST AIR WILL
LIKELY STAY JUST TO OUR NORTH OVER CENTRAL CA/NV BEFORE MOVING EAST.
THIS SYSTEM WILL BRING SIGNIFICANTLY LOWER TEMPS...STRONG GUSTY WEST
WINDS TO THE MTNS AND DESERTS...AND PERIODS OF RAIN WITH MTN SNOW.
THE COOLING TREND BEGINS SUN AS HEIGHTS ALOFT FALL AHEAD OF THE
APPROACHING LOW AND ONSHORE FLOW INCREASES. EXPECT DAYTIME TEMPS A
FEW DEGREES LOWER THAN TODAY IN THE MTNS AND DESERTS...AND 5 TO 10
DEGREES WEST OF THE MTNS. SIGNIFICANTLY COOLER MON AND TUE WITH
DAYTIME TEMPS IN THE LOW TO MID 60S AT LOWER ELEVATIONS WEST OF THE
MTNS...50S IN THE HIGH DESERTS AND 70S TO 80S IN THE LOWER DESERTS.
THE ONSHORE FLOW WILL STEADILY INCREASE THROUGH SUN NIGHT...PEAKING
LATE MON MORNING OR MON AFTERNOON BEFORE DECREASING LATE MON NIGHT
THROUGH TUE. THIS WILL BRING STRONG AND GUSTY WEST WINDS IN THE MTNS
AND DESERTS. MODELS SHOW THE POTENTIAL FOR PK WIND GUSTS UP TO 70
MPH MON AFTERNOON AND MON EVENING.
RAIN SHOWERS WILL MOVE INTO THE REGION FROM THE NORTH EARLY MON
MORNING AND CONTINUE THROUGH TUE MORNING BEFORE TAPERING OFF TUE
AFTERNOON. RAINFALL TOTALS COULD RANGE FROM ONE QUARTER TO ONE THIRD
INCH IN THE COASTAL AND INLAND VALLEY AREAS...UP TO ONE TENTH INCH
IN THE DESERTS...AND ONE HALF TO ONE INCH IN THE MOUNTAINS. LOCAL
AMOUNTS TO 2 INCHES ARE POSSIBLE IN THE MTNS...MAINLY ON THE COASTAL
MTN SLOPES DUE TO OROGRAPHIC LIFT.
SNOW LEVELS WILL FALL TO BETWEEN 5000 AND 5500 FEET MONDAY NIGHT
THROUGH EARLY TUESDAY...WITH SNOWFALL OF 4 TO 8 INCHES ABOVE 5500
FEET AND ISOLATED AMOUNTS OF 8 TO 12 INCHES ABOVE 8000 FEET.
FAIR AND DRY WITH A GRADUAL WARMING TREND WED THROUGH FRI AS THE
LOW/TROUGH MOVES EAST AND A HIGH PRESSURE RIDGE BUILDS IN FROM THE
WEST. WEAK OFFSHORE FLOW COULD DEVELOP THU AND FRI AS A SFC HIGH
MOVES INTO THE GREAT BASIN.
SAT COULD BE COOLER AGAIN WITH A RETURN OF THE MARINE LAYER AS AN
UPPER LEVEL TROUGH MOVES IN FROM THE PACIFIC.
&&
.AVIATION...
270300Z...COAST/VALLEYS...STRATUS...WITH BASES AROUND 500-700 FT MSL
AND TOPS NEAR 1000 FT MSL...WILL PUSH INLAND 15 TO 20 MI TONIGHT.
VIS WILL LOWER TO 2-4 SM IN BR/HZ WHERE STRATUS REDEVELOPS...WITH
AREAS OF VIS LESS THAN 1 SM IN FOG ALONG THE COASTAL MESAS AND A FEW
VALLEY LOCATIONS. LOW CLOUDS WILL CLEAR TOWARDS THE COAST BY MID
MORNING SUNDAY...WITH VIS IMPROVING THROUGH OUT THE DAY AS THE
MARINE LAYER DEEPENS WITH THE APPROACHING TROUGH. LOW CLOUDS WILL
RETURN TO THE COAST SUNDAY EVENING WITH MUCH HIGHER BASES AND A
THICKER CLOUD LAYER.
MTNS/DESERTS...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH SUN...WITH
SCT CLOUDS AOA 20 KFT MSL.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH TUESDAY MORNING FOR
THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
MOUNTAINS.
DENSE FOG ADVISORY UNTIL 9 AM PDT SUNDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO
COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...TSHazardous weather outlook, Oct 26, 4:33 PM PDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 433 PM PDT SAT OCT 26 2013 CAZ055-056-058-060>062-271215- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 433 PM PDT SAT OCT 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG AND GUSTY WEST WINDS LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. CHANCE OF PRECIPITATION OVER AND WEST OF THE MOUNTAINS MONDAY MORNING THROUGH TUESDAY AFTERNOON...WITH SNOW ABOVE 5500 FT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ048-057-271215- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 433 PM PDT SAT OCT 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCE OF PRECIPITATION MONDAY MORNING THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ042-043-050-271215- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 433 PM PDT SAT OCT 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. AREAS OF FOG WITH VISIBILITY ONE QUARTER MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF FOG WITH VISIBILITY ONE QUARTER MILE OR LESS AT TIMES SUNDAY MORNING. CHANCE OF PRECIPITATION MONDAY MORNING THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PZZ750-775-271215- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 433 PM PDT SAT OCT 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCE OF PRECIPITATION MONDAY MORNING THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:47 PM PDT | Small Craft Advisory for Winds | SGX | 24 hr | |
| Oct 27, 2:04 PM PDT | Winter Weather Advisory | SGX | Riverside, San Bernardino | 43 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.